To read the full version of this content please select one of the options below:

Basic solution of two collinear mode-I cracks in the orthotropic medium by use of the non-local theory

Haitao Liu (Hebei University of Technology, Tianjin, China)

Multidiscipline Modeling in Materials and Structures

ISSN: 1573-6105

Article publication date: 12 June 2017

Abstract

Purpose

The purpose of this paper is to present the basic solution of two collinear mode-I cracks in the orthotropic medium by the use of the non-local theory.

Design/methodology/approach

Meanwhile, the generalized Almansi’s theorem and the Schmidt method are used. By the Fourier transform, it is converted to a pair of dual integral equations.

Findings

Numerical examples are provided to show the effects of the crack length, the distance between the two collinear cracks and the lattice parameter on the stress field near the crack tips in the orthotropic medium.

Originality/value

The present solution exhibits no stress singularity at the crack tips in the orthotropic medium.

Keywords

Acknowledgements

This work was supported by Hebei Higher School of Young Talents Program (BJ2016014), Project Funded by China Postdoctoral Science Foundation (2016M601242) and Hebei Excellent Youth Science Fund (A2017202107).

Citation

Liu, H. (2017), "Basic solution of two collinear mode-I cracks in the orthotropic medium by use of the non-local theory", Multidiscipline Modeling in Materials and Structures, Vol. 13 No. 1, pp. 100-115. https://doi.org/10.1108/MMMS-05-2016-0020

Publisher

:

Emerald Publishing Limited

Copyright © 2017, Emerald Publishing Limited